Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Bipolar disease, fallen pregnant while taking Oleanz. Safe for baby?

Hi iam Indian my sister she is a bipolar mood patient since 10years she has been taking oleanz( olanzapine ) 10mg now she is staying away from us in Riyadh got pregnant 10 weeks confirmed while she was on Oleanz medicine Psychiatrist is consulted by my mother in India he is saying us to continue with medication We don t know what to do scared what will happen to baby Please help Really worried
Asked On : Wed, 24 Oct 2012
Answers:  1 Views:  183
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

First of all, I want to reassure you that olanzapine is relatively safe in pregnancy, and the evidence so far doesn't show any problems with pregnancy or baby's growth.

So, if your sister still needs olanzapine, please ask her to continue it.

Regular check ups with her Obstetrician is very useful.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Fri, 26 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor